1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Gliclazide and Bg readings

Discussion in 'Type 2 with Insulin' started by Seano, Apr 3, 2014.

  1. Seano

    Seano Type 2 · Member

    Messages:
    23
    Likes Received:
    5
    Trophy Points:
    43
    Hi all
    Have been on Gliclazide for about a month now along with Metformin, bg's have actually increased and my weight has increased by 7lb......anyone know what is going on ?

    Sent from the Diabetes Forum App
     
  2. Seano

    Seano Type 2 · Member

    Messages:
    23
    Likes Received:
    5
    Trophy Points:
    43

    Sent from the Diabetes Forum App
     
  3. martinsk8r

    martinsk8r Type 2 · Member

    Messages:
    19
    Likes Received:
    22
    Trophy Points:
    43
    I was on Gliclazide for 2 years and hated it. I'm type 2 also on Metformin HbA1c 9.7. I was always hungry and as soon as I started exercise I felt drained, so I would eat snack bars such as tracker (yes sugar and peanuts). I asked to go on insulin and I feel better already after 1 week. Not as tired and feeling like new.
    So, to recap, I HATED Gliclazide.
     
  4. Daibell

    Daibell LADA · Master

    Messages:
    11,843
    Likes Received:
    7,139
    Trophy Points:
    298
    I was on Glic for many years with no problems and few have been reported on the forum. What sort of diet are you on? Were you told to keep the carbs down? Taking Glic can make you gain weight if you don't control the carbs; go for 200gm/day or less.
     
    • Like Like x 2
  5. Seano

    Seano Type 2 · Member

    Messages:
    23
    Likes Received:
    5
    Trophy Points:
    43
    My DN didn't mention anything about Glic putting weight on or limiting carbs to a certain figure, although I do try and watch my intake, is 200 a day a given figure or is that what you aim for yourself Daibell ?

    Sent from the Diabetes Forum App
     
  6. wizardo

    wizardo · Well-Known Member

    Messages:
    52
    Likes Received:
    83
    Trophy Points:
    38
    Personally, I would try and get off glic. I was prescribed glic and told that my bg levels were way too high to contemplate a low carb and high exercise regime. So I took no notice and now my bg levels are around the 6,5 level but the exercise regime has been tough, everyday. If glic burns out the pancreas, there seems no way back to getting the pancreas back functioning again.
     
  7. equipoise

    equipoise · Well-Known Member

    Messages:
    269
    Likes Received:
    529
    Trophy Points:
    113
    Gliclazide should be bringing down your bgs, but you need to be working on diet and exercise too -- taking pills needs to be a supplement to diet and exercise, not an alternative to them. What sort of regime are you following?
     
    • Like Like x 2
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook